Opioid Overdose

Physical and mental symptoms that occur after taking too many opioids, a substance found in certain prescription pain medications and illegal drugs like heroin.
An overdose can be life-threatening and requires immediate emergency care. People who take high doses of opioid painkillers, are middle-aged, have a history of substance abuse, or are taking other sedatives are at highest risk.
Symptoms may include shallow breathing, confusion, lessened alertness, and loss of consciousness.
Opioid overdose is a medical emergency and emergency services should be called immediately. Treatments include medications like naloxone that reverse the effects of opioids. A breathing machine can help if breathing is impaired.

 

Cluster Number:
Wiki Number: PW143
Diagnosis: Opioid Overdose
US Patients: 110,000 deaths + more with permanent brain damage (2017)
World Patients: 500,000 deaths, world wide
Sex Ratio:
Age Onset:
Brain Area: inadequate oxygen in the brain in the medulla and pons can lead to death or brain damage
Symptoms: Inability to breathe or decreased consciousness can kill.
Progression:
Causes:
Medications: Naloxone has reversed more than 25,000 overdoses by 2014.
Therapies: Used as directed, Lohr’s DVD and Download, “Calming My Pain!” avoidusing opioids for post-surgical or other causes of pain.

4 CURRENT ARTICLES
FROM PUBMED

The world-wide medical research
reports chosen for each diagnosis 

Clicking each title opens the
PubMed article’s summary-abstract.